Discussions that mention clindamycin

Acne board


First of all Hello, this is my first post I found this site via yahoo and it looked like a good spot to post some questions and concerns and get feedback.

Im 19 with moderate to severe acne, recently it has gotten worse. For years I have tried several different medications. I once took tetracycelene then got off it because of stomach upsets and diarrehea, but it did work for the time I used it. I then used Duac topical gel which was 5% benzoyl peroxide 1%clindamycin. Then I was put on Differin gel at the same time as the Duac, to my dismay, no resuslts happened. I never used retin-a or anything too harsh on my skin because it is sensitive and gets dry extremely easy. So after going to the dermatologist again I was prescribed Doxycyclene pills 100mg because it was easier on the stomach than tetracyclene. I'm worried if its going to work, and how good it is. I was reading the insert with my bottle, and it seems like there are a whole lot of side effects, this worries me(how worried should I be), im also wondering how often these side affects occur in people, especially the serious ones like vision changes. What are some signs that i should see my doctor and stop taking it if something serious does start to occur, especially in the vision change side affect.

Input is needed please, sorry for the length, and please do let me know if Im just being paranoid.
apfootball35, here's what i can tell you about Doxycycline.
This is the holy grail for acne.
I'm 35 and started to get horrible acne on my back and some acne on my face.
I tried a few products.
I first tried the clindamycin medicated pads.
This was the worst product.
It like burned my face. It made my acne worse.
Then I tried Proactiv with the benzoyl peroxide.
My body just does not react well to benzoyl peroxide.
I was breaking out more using the Proactiv.
Then my derm recommended I try Doxycycline.
It was 100 MG.
I took one pill a day.
Within 3 weeks my acne was gone.
Let me tell you, I had some really bad acne on my shoulders.
The Doxycycline just was amazing.
Now, the first 3 days I took Doxycycline I did get a bad stomach ache.
You might even feel nauseas.
I would recommend the first week you take Doxycycline not to take it on an empty stomach.
Just let your body get used to it.
After the first week you can take it without food.
Just stick with the Doxycycline.
Its amazing.
Now about this information it causes kidney damage.
That is totally false.
Just remember, only take the Doxycycline when you have acne.
Once your cleared, dont keep taking the Doxycycline.
Only take it when you start breaking out.
Also, the same company that makes Doxycycline makes Minocycyline and Tetracycline